Alert archive / Ohio / Freeze Watches in 2021
Freeze Watch 2, NWS Wilmington, OH
NWS Wilmington, OH issued this freeze watch at Apr 19, 2021, 3:49 AM EDT for 5 counties in Indiana; 10 counties in Ohio. It took effect at Apr 21, 2021, 3:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 3:49 AM EDT (07:49 UTC)
- In effect from
- Apr 21, 2021, 3:00 AM EDT
- Expired
- Apr 19, 2021, 3:52 PM EDT
- In force
- Issued by
- NWS Wilmington, OH
Counties Fayette County, IN, Franklin County, IN, Ripley County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Darke County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Preble County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 86 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2742 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS71 KILN 190749 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 349 AM EDT Mon Apr 19 2021 INZ050-058-059-066-073-OHZ026-034-035-042>045-051-052-060-191600- /O.NEW.KILN.FZ.A.0002.210421T0700Z-210421T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Miami-Champaign-Preble- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, Eaton, and Camden 349 AM EDT Mon Apr 19 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Portions of East Central and Southeast Indiana and Central and West Central Ohio. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Another night of sub-freezing temperatures is likely Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
438 WWUS71 KILN 191403 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1003 AM EDT Mon Apr 19 2021 INZ050-058-059-066-073-OHZ026-034-035-042>045-051-052-060-192200- /O.CON.KILN.FZ.A.0002.210421T0700Z-210421T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Miami-Champaign-Preble- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, Eaton, and Camden 1003 AM EDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Portions of East Central and Southeast Indiana and Central and West Central Ohio. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Another night of sub-freezing temperatures is likely Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
609 WWUS71 KILN 191952 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 352 PM EDT Mon Apr 19 2021 INZ050-058-059-066-073-OHZ026-034-035-042>045-051-052-060-200400- /O.UPG.KILN.FZ.A.0002.210421T0700Z-210421T1400Z/ /O.NEW.KILN.FZ.W.0004.210421T0700Z-210421T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Miami-Champaign-Preble- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, Eaton, and Camden 352 PM EDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of East Central and Southeast Indiana and Central and West Central Ohio. * WHEN...From 3 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Sub-freezing temperatures will also be possible Thursday and Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ074-OHZ053-054-061>063-070>072-200400- /O.NEW.KILN.FZ.W.0004.210421T0700Z-210421T1400Z/ Dearborn-Clark-Madison-Montgomery-Greene-Fayette OH-Butler-Warren- Clinton- Including the cities of Lawrenceburg, Aurora, Springfield, London, West Jefferson, Plain City, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, and Blanchester 352 PM EDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...In Indiana, Dearborn County. In Ohio, Clark, Madison, Montgomery, Greene, Fayette OH, Butler, Warren and Clinton Counties. * WHEN...From 3 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Sub-freezing temperatures will also be possible Thursday and Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this freeze watch went out at Apr 19, 1:22 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 19, 1:22 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 122 AM EDT Mon Apr 19 2021 .SYNOPSIS... A mid level disturbance will pass just south of the region tonight. Surface high pressure will make a brief visit to our region on Monday, providing dry and seasonably warm temperatures. A cold front will move south into the area Monday night and then stall. Low pressure is forecast to track along the front Tuesday night with much colder temperatures expected once the low passes. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Late evening update kept some low chance of showers south of Williamstown and put a thin area of sprinkles over southern reaches of the CWA that didn't have a chance of rain over them. Temperatures were running on but blended into recent observations. Previous discussion: Shortwave trough with the apex in northern Arkansas will flatten and move east along the KY/TN border tonight and early Monday. A weak low level circulation will form slightly north of it and track eastward through Kentucky. Current shower activity south of Indianapolis tracks SW along Ohio River and then S nearer the Mississippi. These showers are decreasing overall, but a few may hold together and skirt southwest of metro Cincinnati this evening. Do not expect the radar screen to be clear tonight, but the showers that occur with the mid level and lower level features will reside south of the CWA. Cloud cover will be extensive along and south of the Ohio River tonight, with clearing expected in the northern half of the CWA late. Lows will range from the upper 30s to the lower 40s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM TUESDAY/... A dry day is expected on Monday ahead of an advancing cold front to our northwest. Low level winds will increase from the west/southwest between the departing surface ridge to the east and the aforementioned cold front to the northwest. There should be plenty of sunshine with mainly diurnal cumulus clouds expected. It will be seasonably warm with highs in the mid and upper 60s. For Monday night, models continue to differ on how far south an advancing cold front will get into our region. The NAM advances the front the least (furthest north, the GFS the most (furthest south), and the CMC/ECMWF are about the same (in the middle). This calls for a blended approach which places the front somewhere between I-70 and the Ohio River toward Tuesday morning. Low to mid level forcing remains well behind the front, so we may escape without any pcpn overnight. However, clouds will be on the increase behind frontal passage. Lows will fall into the lower 40s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Several weather systems are expected during the long term time period. Tuesday will start out dry. There will be a boundary across the area during the day on Tuesday. Models are still trying to resolve the exact location of this boundary for Tuesday afternoon, however in general expect it to be near the I-70 to I-71 corridor. An area of low pressure will ride up along this boundary and some light shower activity will be possible near and northwest of this boundary during the afternoon hours on Tuesday. With the boundary, there will be a range in temperatures on Tuesday and tightened up the gradient. A few temperatures will struggle to get out of the 40s across extreme northwestern portions of the region where there will be extensive cloud cover. Across the lower Scioto Valley however, expect temperatures to climb into the middle to upper 60s. Going into Tuesday night cooler air moves into the region and precipitation becomes more widespread. Expect some snow Tuesday night. Snowfall accumulations will be a little tricky. While the snow is falling in late April, it may come down at a quick enough rate to accumulate and it will be occurring overnight. Increased snowfall values across northwestern portions of the forecast area and have a few locations reaching upwards of around an inch for grassy and elevated surfaces. By Wednesday morning several locations northwest of I-71 will drop to freezing or lower. Breezy conditions will be expected with the frontal boundary and after the passage of the frontal boundary. Continued breezy conditions are expected at times on Wednesday. A brief lull or decrease in precipitation is expected for Wednesday morning. An upper level disturbance will work into the region for the middle of the day and into the afternoon hours. This will allow for cloud cover and additional precipitation. This will also keep temperatures cooler and lowered high temperatures. A mix of rain and snow is expected for Wednesday. Activity decreases Wednesday evening, however a weak disturbance will bring the chance for additional precipitation generally late Wednesday night into Thursday morning. There is a greater chance of this occurring south of the Ohio River. Precipitation with this feature is expected to be light. Thursday morning expect temperatures to drop to around freezing or lower. Dry conditions will move into the region by Thursday afternoon and expect them to remain in place through the day on Friday. Another system is expected to begin to move into the region Friday night and remain in place through Saturday night. Expect temperatures to be warm enough with this feature that precipitation will be in the form of rain. Models differ on how long precipitation will linger and therefore have smaller precipitation chances lingering into the day on Sunday. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... VFR conditions are being observed across the Ohio Valley with some patchy 9000 ft AGL cumulus fields moving by. VFR conditions will persist through 1300Z along with light southwesterly winds. After 1300Z, southwesterly winds will increase to 10-15 knots during the day with gusts up to 20 knots ahead of an approaching cold front. Patchy 6000-9000 ft AGL cumulus fields will likely develop with diurnal heating before diminishing during the late afternoon. From 0200Z-0700Z this evening, the aforementioned cold front is likely to push across the TAF sites before stalling nearby. This scenario would lead to winds shifting more northwesterly and some thicker mid- to lower- level clouds developing. However, the exact placement of the cold front is still a bit uncertain and any minor forecast changes could lead to wind direction adjustments in the TAFs for Monday evening/night. OUTLOOK...MVFR/IFR ceilings and visibilities and gusts to 30 kt possible Tuesday night into Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Franks SHORT TERM...Hickman LONG TERM...Novak AVIATION...Campbell
Hazardous weather outlook, Apr 18, 10:58 AM EDT, 16 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1058 AM EDT Sun Apr 18 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-191500- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1058 AM EDT Sun Apr 18 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Temperatures will drop to near or below freezing during the middle of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:52 PM EDT | Freeze Warning | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 42 hr |
Nearby
Freeze Watches in Ohio, 2021Freeze Watches in Indiana, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.